A 93-year-old patient came to our observation for general malaise, sensory obnubilation, aphasia and dysphagia. He had arterial hypertension in drug treatment. At the first medical contact, the body temperature was 28 °C. The ECG showed a non-evaluable atrial activity (likely atrial paralysis) with the presence of a junctional rhythm at the frequency of 37 bpm. Blood pressure was around 100/60 mmHg with preserved cardiovascular compensation, in the presence of a moderately depressed cardiac function. Furthermore, the presence of a positive deflection in the terminal part of the QRS complex with elevation of the point J, in the precordial lateral leads V4–V6, and a terminal slowing of the QRS complex in the inferior leads, the so-called ‘wave of Osborn’, were also observed Figure 1. Given the reduction of the sensory, the patient was subjected to brain CT scan with finding of a thin hyperdense layer around the right and left hemispheric convexity suggestive for subdural haematoma. After adequate warming and supportive therapy, a progressive increase in heart rate was observed with restoration of the sinus rhythm and disappearance of the Osborn wave, Figure 2. The Osborn wave is the most specific electrocardiographic sign of hypothermia. It consists of an electrocardiographic deflection which is manifested as a late delta wave or as a small r ’wave following the QRS. It is the manifestation on the surface ECG of the electric gradient between a more prominent spike and dome action potential of epicardial cells than that of endocardial cells, an effect that is believed to be linked to a slowing down of the kinetics of activation of K þ channels Ito compared to calcium channels, associated with low temperature. This wave is not specific for hypothermia but can also occur in other clinical conditions such as subarachnoid haemorrhage, myocardial ischaemia, acidosis, in the presence of hypercalcemia, early repolarization and even in normal subjects. Its amplitude also tends to increase in conjunction with the reduction in body temperature. The bradyarrhythmias and conduction disorders associated with hypothermia cease spontaneously with an increase in body temperature, so the use of beta stimulating drugs and the insertion of transvenous pacemakers, the latter for the mechanical irritation effect on the endocardium, should be considered with caution due to the high risk of inducing ventricular tachyarrhythmias and ventricular fibrillation.